Alert archive / Florida / Special Weather Statements in 2019

Special Weather Statement, NWS Melbourne, FL

June 28, 2019Orange County, Florida

NWS Melbourne, FL issued this special weather statement at Jun 28, 2019, 7:21 PM EDT for Orange County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2019, 7:21 PM EDT (23:21 UTC)
Expired
Jun 28, 2019, 8:00 PM EDT
In force
39 min
Issued by
NWS Melbourne, FL

County Orange County, FL

The radar

The Melbourne radar (KMLB), 48 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 11.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2019-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2861 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2019-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2861 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
675 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

985 
WWUS82 KMLB 282321
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
721 PM EDT Fri Jun 28 2019
 
FLZ045-053-290000-
Osceola FL-Orange FL-
721 PM EDT Fri Jun 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH-CENTRAL ORANGE AND 
NORTHERN OSCEOLA COUNTIES UNTIL 800 PM EDT...

At 720 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lone Cabbage Fish Camp, moving northwest at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Orlando, Wedgefield, Avalon Park, Lake Hart and Lake Nona. 

LAT...LON 2856 8118 2844 8090 2842 8090 2841 8088
      2839 8089 2838 8088 2825 8095 2834 8127
TIME...MOT...LOC 2320Z 113DEG 18KT 2836 8097 

$$

Sedlock

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 28, 3:55 PM EDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jun 28, 3:55 PM EDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
355 PM EDT Fri Jun 28 2019

.DISCUSSION...

Thru Tonight...Early morning storms just offshore the Space and
Treasure coasts affected the evolution of the daytime storms by
throwing down outflow boundaries and debris cloudiness near the
coast. Storms fired just inland from the coast with some locally
heavy rains due to slow storm motions and back building storms.
The headwaters of the St Johns River just north of Blue Cypress
Lake received 3-4 inches of rain in 2 hours; a good place for it!
The combination sea breeze/outflow is shifting to the west side
of the peninsula and taking the bulk of the storms with it. The
best chance for late aftn storms will be Lake and adjacent Orange
counties. Then focus will shift back to the Atlc waters overnight
with the moist SE flow bringing isolated to scattered showers
onshore the coast along with a slight chance for thunder.

Saturday-Monday (previous)...A weak H50 vort lobe will develop
and drift north across the southern half of Florida Saturday
afternoon/evening, turn NE-E and off the coast Sunday, then dampen
as it gets shunted SE by an amplifying western Atlantic trough. A
much higher PWAT air mass which starts to overspread the region
tonight will remain in place through this weekend as light-
moderate SE flow Saturday weakens and veers to southerly Sunday
and westerly Monday as the surface ridge axis drifts over and then
south of central Florida, to the south of a surface trough.
Previous forecast of much higher diurnal shower/storm chances
(~70 pct) remains on track for both weekend days with activity
lingering into early evening. With the plume of deeper moisture
shifting offshore by Mon, lower rain chances are in order (30-50
pct) as the regime becomes WCSB-dominant, with less coverage.

Max temps look to be near to a degree or two below normal this
weekend, owing to increasing clouds/early onset to precip (plus a
faster moving sea breeze) moving ECSB Saturday(or two below normal
in coastal locations where convection gets an early start.

Tuesday-Friday (previous)...The mid level ridge, which will have
repositioned itself with a N-S axis over the eastern GOMEX, will
build north/east across the SE CONUS/FL through the end of the
work week, elongating E-W by Friday. At the surface, the trough
north of central Florida will gradually wash out, leaving the
peninsula in a weak pressure pattern in between surface high
centers over the GOMEX and western Atlantic. A drier, more
subsident air mass, along with lower POPs, will ensue, with
lighter winds, and increasing max temperatures, especially over
the interior. Not surprisingly, model guidance has come down some
for rain chances, and the forecast follows this trend (as alluded
to in the Thu AM AFD). POPs are now in the 20-30 percent range
through the period. Highs will reach the L90s along the coast and
M90s inland. I strongly suspect the blended guidance will trend
toward the MOS maxes in the U90s for the western interior as next
week draws closer.

&&

.AVIATION...Mainly VFR. Best chance for TSRA will be at LEE
through 00Z. Then SCT SHRA and ISOLD TSRA possible overnight
coming off the Atlc at coastal sites. On Saturday, higher coverage
of storms expected with multi layered clouds. WIll handle with
VCTS for now but TEMPO groups will likely be added for MVFR conds.

&&

.MARINE...
A gentle to light SE breeze Sat will veer to southerly Sun, west
Mon, then become slack/chaotic as the peninsula and adjacent Atlc
become sandwiched between two ridges. Seas will remain in the
2-3FT range outside of any storms. This weekend looks to have a
high coverage of marine thunderstorms. A threat for some strong
offshore-moving storms increases on Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  87  74  88 /  20  50  20  60
MCO  75  87  74  90 /  20  70  20  60
MLB  77  86  75  88 /  30  70  30  60
VRB  75  87  73  89 /  30  70  30  60
LEE  76  89  75  90 /  30  70  20  60
SFB  75  89  73  90 /  20  70  20  60
ORL  75  88  74  90 /  20  70  20  60
FPR  75  88  74  90 /  30  70  30  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

Kelly/Rodriguez/Spratt
Hazardous weather outlook, Jun 28, 11:45 AM EDT, 7 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1145 AM EDT Fri Jun 28 2019

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-290000-
Flagler Beach to Jupiter Inlet out to 60 nm-Volusia-Lake-Orange-
Seminole-Brevard-Osceola-Indian River-Okeechobee-St. Lucie-Martin-
1145 AM EDT Fri Jun 28 2019

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Increased moisture and a diffuse east coast sea breeze boundary will
produce a greater coverage of showers and storms this afternoon,
especially inland from the coast and across the interior counties.
Scattered lightning storms will move toward the north northwest
around 10 mph.

A few strong storms are expected this afternoon containing frequent
cloud to ground lightning, strong wind gusts up to 50 mph, and
locally heavy rainfall of 1 to 2 inches in a short period of time.

.MARINE THUNDERSTORM GUST IMPACT...
Scattered lightning storms over the Atlantic waters south of the
Cape will be capable of frequent cloud to water lightning and gusty
winds up to 35 knots. Additional storms will develop over land,
inland from the coast, as the east coast sea breeze pushes into the
interior counties through the afternoon. Gusty winds up to 40 knots
and frequent lightning strikes will accompany the stronger storms
and affect some of the inland lakes. Storm motion will be toward the
north and northwest around 10 mph.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
Higher coverage of showers and thunderstorms storms expected into
the weekend as moisture continues to increase across the area.
Main storm threats will be dangerous lightning strikes, gusty
winds and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate
if needed.

Kelly/Weitlich

In the hours before

Special weather statement, Jun 28, 7:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
721 PM EDT Fri Jun 28 2019

FLZ045-053-290000-
Osceola FL-Orange FL-
721 PM EDT Fri Jun 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH-CENTRAL ORANGE AND
NORTHERN OSCEOLA COUNTIES UNTIL 800 PM EDT...

At 720 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lone Cabbage Fish Camp, moving northwest at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Orlando, Wedgefield, Avalon Park, Lake Hart and Lake Nona.

LAT...LON 2856 8118 2844 8090 2842 8090 2841 8088
      2839 8089 2838 8088 2825 8095 2834 8127
TIME...MOT...LOC 2320Z 113DEG 18KT 2836 8097

Sedlock

Nearby

Special Weather Statements in Florida, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.